Advil, along with other nonsteroidal anti-inflammatory drugs, may cause high blood pressure, according to WebMD. These medicines cause the body to retain fluid and lower the function of the kidneys, which may result in high blood pressure.
Medicines containing ibuprofen, such as Advil and Motrin, along with medicines that contain naproxen, all potentially increase a person's blood pressure, according to WebMD. These NSAIDs are found in a number of other medications, including cold medicines and decongestants. Instead of taking a medicine that contains an NSAID, a person can take acetaminophen, which does not carry the risk of elevating blood pressure.